Ketoprofen 2.5% w/w Gel

  1. Name of the medicinal product

Ketoprofen 2.5% w/w Gel Taj Pharma

  1. Qualitative and quantitative composition

Ketoprofen 25 mg/g

For excipients, see 6.1

  1. Pharmaceutical form

Gel

  1. Clinical particulars

4.1 Therapeutic indications

Symptomatic relief of pain in such conditions as soft tissue injuries, including sport injuries, sprains, strains, musculo-tendonitis, swelling, backache and rheumatic pain.

4.2 Posology and method of administration

For cutaneous use.

Penetration of the gel by gentle and prolonged massage on the painful or inflamed surface for up to seven days.

Two to four daily applications of approximately 2 to 4g gel, representing approximately 5 to 10cm. The usual maximum dose is 15g per day.

Children (under 15 years): Not recommended, as safety in children has not been established.

4.3 Contraindications

  • Known allergy to Ketoprofen, to substances of similar activity to aspirin.
  • History of hypersensitivity to any of the excipients.
  • History of any photosensitivity reactions.
  • Known hypersensitivity reactions, such as symptoms of asthma, allergic rhinitis to ketoprofen, fenofibrate, tiaprofenic acid, acetylsalicylic acid, or to other NSAIDs (including when taken by mouth).
  • History of skin allergy to ketoprofen, tiaprofenic acid, fenobrate or UV blocker or perfumes.
  • Sun exposure, even in the case of hazy sun, including UV light from solarium, during the treatment and 2 weeks after its discontinuation (see Section 4.4. Special warnings and precautions for use).
  • Third trimester of pregnancy (see section 4.6).
  • Patholgical skin changes such as dermatosis, eczema or acne, infected skin lesions, or open wounds.
  • Not to be applied neither to mucous membranes, anal or genital areas, nor on the eyes .
  • Not to be used with occlusive dressings.
  • Treatment should be discontinued immediately upon development of any skin reaction including cutaneous reactions after co-application of octocrylene-containing products.

4.4 Special warnings and precautions for use

For topical use only.

Hands should be washed thoroughly before use and immediately after each application of product (unless they are the area being treated).

It is recommended to protect treated areas by wearing clothing during all the application of the product and two weeks following its discontinuation to avoid the risk of photosensitisation.

Topical application of large amounts may result in systemic effects including hypersensitivity and asthma (renal disease has also been reported).

The recommended length of treatment should not be exceeded (see section 4.2) due to the risk of developing contact dermatitis and photosensitivity reactions which increases over time.

Patients with asthma combined with chronic rhinitis, chronic sinusitis, and/or nasal polyposis have a higher risk of allergy to aspirin and/or NSAIDs than the rest of the population.

The safety and efficacy of ketoprofen gel in children have not been established.

Although systemic effects are minimal, the gel should be used with caution in patients with reduced heart, liver or renal function: isolated cases of systemic adverse reactions consisting of renal affections have been reported.

Should a skin rash occur after gel application, treatment must be stopped.

Areas of skin treated with Ketoprofen 2.5% Gel should not be exposed to direct sunlight, or solarium ultraviolet light, either during treatment or for two weeks following treatment discontinuation, in order to avoid phototoxicity reactions and photoallergy.

Keep the gel away from naked flames. Do not incinerate.

The label will state:

Do not exceed the stated dose.

For external use only.

Keep out of the reach and sight of children.

If symptoms persist consult your doctor or pharmacist.

Do not use if you are allergic to ketoprofen or any of the ingredients, aspirin or any other pain killers.

Do not expose treated areas to sunlight (even hazy) including UV from solarium during the treatment and the 2 weeks after its discontinuation.

Consult your doctor before use if:

You are taking aspirin or any other pain-relieving medication.

You are pregnant or breast feeding.

4.5 Interaction with other medicinal products and other forms of interaction

Interactions are unlikely, as serum concentrations following topical application are low. However concurrent aspirin or other NSAIDs may result in increased incidence of adverse reaction. Serious interactions have been recorded after the use of high dose methotrexate with non-steroidal anti-inflammatory agents, including ketoprofen, when administered by the systemic route.

4.6 Pregnancy and lactation

Pregnancy

No embryopathic effects have been demonstrated in animals and there is epidemiological evidence of the safety of ketoprofen in human pregnancy. Nevertheless, it is recommended that ketoprofen should be avoided during the first and second trimester of pregnancy.

During the third trimester of pregnancy, all prostaglandin synthetase inhibitors including ketoprofen may induce cardiopulmonary and renal toxicity in the foetus. At the end of the pregnancy, prolonged bleeding time in both mother and child may occur. Non-steroidal anti-inflammatory drugs may also delay labour. Therefore, ketoprofen is contraindicated during the last trimester of pregnancy.

Lactation

Trace amounts of ketoprofen are excreted in breast milk following oral administration, therefore the gel should not be used during breast feeding.

4.7 Effects on ability to drive and use machines

Not applicable.

4.8 Undesirable effects

The following CIOMS frequency rating is used: Very common (≥1/10); common (≥1/100 to <1/10); uncommon (≥1/1000 to <1/100); rare (≥1/10 000 to <1/1000); very rare (<1/10 000), not known (cannot be estimated from the available data).

Infections and infestations:

Not known: Secondary impetigo

Blood and lymphatic system disorders

Not known: Eosinophilia

Immune system disorders

Not known: anaphylactic shock, angioedema, hypersensitivity reactions

Eye disorders

Not known: Eyelid oedema

Vascular disorders

Not known: Vasculitis

Gastrointestinal disorders

Not known: Peptic ulcer, gastrointestinal bleeding, diarrhoea, lip oedema

Skin and subcutaneous tissue disorders

Uncommon: Local skin reactions such as rash, erythema, eczema, pruritus and burning sensation, application site burn.

Rare: Photosensitisation, urticaria, bullous/contact/exfoliative/vesicular dermatitis, phlyctenular eczema, blister, photosensitivity reaction, allergic reaction, skin exfoliation, skin oedema.

Renal and urinary disorders

Very rare: Cases of aggravation of previous renal insufficiency, acute renal failure

General disorders and administration site conditions

Not known: Pyrexia

Injury, poisoning and procedural complications

Not known: Wound complication

Reporting of suspected adverse reactions

Reporting suspected adverse reactions after authorisation of the medicinal product is important. It allows continued monitoring of the benefit/risk balance of the medicinal product.

4.9 Overdose

Overdosage is unlikely to be caused by topical administration. If accidentally ingested, the gel may cause systemic adverse effects depending on the amount ingested. However, if they occur, treatment should be supportive and symptomatic.

  1. Pharmacological properties

5.1 Pharmacodynamic properties

Ketoprofen is a non-steroidal anti-inflammatory of the propionics group, derivative of aryl-carboxylic acid.

It has anti-inflammatory and analgesic properties.

5.2 Pharmacokinetic properties

Applied locally in the form of a gel, ketoprofen is absorbed very gradually and is not accumulated in the body. The systemic passage of the gel compared to that of the oral formulations of ketoprofen is around 5 per cent, which enables a local effect to be obtained without systemic incidence.

5.3 Preclinical safety data

The main acute side effect seen during the safety studies after oral, sc and ip routes is the ulcerogenic potential. The target organs for chronic toxicity are the gastro-intestinal tract, the kidney and, to a lesser degree the liver. Due to low systemic passage of ketoprofen from the gel such safety data are not relevant for local administration. Studies on the local tolerance have shown that ketoprofen is well tolerated.

  1. Pharmaceutical particulars

6.1 List of excipients

Carbomer, Triethanolamine, Lavender essential oil, Ethanol 95%

Purified water

6.2 Incompatibilities

None stated.

6.3 Shelf life

30 months

6.4 Special precautions for storage

Do not store above 25°C.

6.5 Nature and contents of container

Varnished aluminium tube – polyethylene screw cap.

50g or 100g.

6.6 Special precautions for disposal and other handling

None stated.

  1. Manufactured in India by:
    TAJ PHARMACEUTICALS LTD.
    Mumbai, India
    Unit No. 214.Old Bake House,
    Maharashtra chambers of  Commerce Lane,
    Fort, Mumbai – 400001
    at:Gujarat, INDIA.
    Customer Service and Product Inquiries:
    1-800-TRY-FIRST (1-800-222-434 & 1-800-222-825)
    Monday through Saturday 9:00 a.m. to 7:00 p.m. EST
    E-mail: tajgroup@tajpharma.com

 

Ketoprofen 2.5% w/w Gel Taj Pharma

 

Ketoprofen 25 mg/g

PATIENT INFORMATION LEAFLET

Read all of this leaflet carefully before you start using this medicine because it contains important information for you.

  • Keep this leaflet. You may need to read it
  • If you have any further questions, ask your doctor or
  • This medicine has been prescribed for you. Do not pass it on to others. It may harm them, even if their symptoms are the same as
  • If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your

 

In this leaflet:

  1. What Ketoprofen Gel is and what it is used for
  2. Before you use Ketoprofen Gel
  3. How to use Ketoprofen Gel
  4. Possible side effects
  5. How to store Ketoprofen Gel
  6. Contents of the pack and other information

 

  1. What Ketoprofen Gel is and what it is used for

 

Ketoprofen Gel is a homogeneous and colourless gel for application to the surface of the skin only. It contains ketoprofen which belongs to a non-steroidal group of anti-inflammatory drugs (NSAIDs), like aspirin, which help to reduce pain and inflammation.

Ketoprofen Gel is used for pain relief in:

  • soft tissue injuries including sports injuries and sprains and strains
  • musculo-tendonitis
  • swelling
  • backache
  • conditions affecting the joints and/or connective tissues e.g. arthritis (inflammation of the joints).

 

  1. Before you use Ketoprofen Gel

Do not use Ketoprofen Gel

  • If you have a history of allergy or hypersensitivity to Ketoprofen or to any of the other ingredients of Ketoprofen Gel (see section 6), tiaprofenic acid, fenofibrate, UV blockers or perfumes. Symptoms of this would include a rash, swallowing or breathing problems, swelling of your lips, face, throat or tongue
  • If you have ever had asthma, urticaria (skin rash), or runny nose and sneezing after taking aspirin or other NSAIDs
  • On an area where you have any skin conditions, eczema or acne, open wounds or infections
  • In your eyes, mouth, nose, or on the anal or genital areas; if this happens, wash with plenty of clean
  • if you are pregnant within your third trimester
  • if you have a history of photosensitivity reactions/reactions to light
  • On an area with an occlusive

 

Stop using Ketoprofen Gel immediately if you experience any skin reactions including skin reactions after co-application of octocrylene-containing products (octocrylene is one of the excipients included in several cosmetic and hygiene products such as shampoo, after-shave, shower-and bath-gels, skin creams, lipsticks, anti-ageing creams, make-up removers and hair sprays to delay photodegradation).

 

Protect your skin from sunlight even on a bright but cloudy day. Do not use sun beds. This applies during treatment and for two weeks after stopping.

 

Warnings and precautions

Talk to your doctor before using Ketoprofen Gel:

  • If you have heart, liver or kidney
  • The use of large amounts of Powergel may give rise to side effects such as hypersensitivity and asthma
  • Exposure to sunlight (even hazy) or to UV light of areas treated with Ketoprofen Gel can cause serious skin reactions (Photosensitisation). Therefore it is necessary to:
  • protect treated areas by wearing clothing during treatment and for two weeks after stopping treatment, to avoid any risk of photosensitisation
  • wash hands thoroughly after each application of Ketoprofen Gel
  • Treatment should be discontinued immediately upon development of any skin reaction after application of Ketoprofen
  • Avoid direct sunlight and solarium (sunbeds) during and for 2 weeks after
  • Do not exceed the recommended length of
  • If you have asthma as well as a persistent runny nose, sinusitis or nasal polyps, you may have a higher risk of being allergic to aspirin or similar medicines than other

Consult your doctor if you develop any skin reaction after using Ketoprofen Gel. If you have to go to a hospital, tell the medical staff that you are using this product.

If you are not sure if any of the above apply to you, talk to your doctor or pharmacist before using Ketoprofen gel.

 

Taking other medicines

Please tell your doctor if you are taking or have recently taken any other medicines, including medicines obtained without a prescription, especially those for pain relief, such as aspirin or other NSAIDs or Methotrexate used for the treatment of some types of cancer or psoriasis.

Pregnancy and breast-feeding

Do not use if you are pregnant or breast-feeding. It may affect your baby. Ask your doctor or pharmacist for advice before taking any medicine if you are pregnant or breast-feeding.

 

  1. How to use Ketoprofen Gel

Always use Ketoprofen Gel exactly as your doctor has told you. Your doctor will tell you how much to apply and how often, but you must check with your doctor if you are not sure. Do not exceed the stated dose.

For application to the surface of the skin only:

  1. Wash your hands thoroughly before
  2. Unscrew the cap, turn it upside down and use the spike of the cap to puncture the top of the
  3. Apply the correct Massage the gel gently into the painful or inflamed area to ensure absorption into the skin, and there may be a slight cooling effect as the gel is applied. Apply 2 to 4 g of Ketoprofen Gel (equivalent to a 5-10 cm strip) to the affected area two to four times a day. Do not apply more than 15 g of gel (equivalent to approximately 35 cm strip) in any one day.

 

The usual dose is

Adults, the elderly and children over 15 years:Apply 5 – 10 cm of the gel to the affected area 2 – 4 times a day for up to 7 days.
Children under 15 years:Not recommended.
  1. Replace the cap tightly immediately after
  2. Wash your hands again, unless your hands are being treated with the
  3. Once applied, do not cover the area with a dressing or
  4. If your symptoms remain at the end of 7 days, stop your treatment and consult your doctor or

 

Do not exceed the recommended maximum daily dose of 15 g (equivalent to a 35 cm strip) of Ketoprofen Gel in one day. If you do, you may experience allergy (hypersensitivity) and asthma or other effects including kidney disease.

If you get the gel in your eyes, mouth, nose or on the anal or genital areas, wash with plenty of water.

If you use more Ketoprofen Gel than you should

If you apply more than 15 g of gel in any one day, you may experience an allergic reaction (hypersensitivity), asthma or other effects including kidney disease. If you accidentally use more gel than recommended or if you or your child accidentally swallow the gel, contact your doctor or nearest hospital casualty department immediately. Take any remaining gel with you and keep it in the original packaging to help identification.

If you forget to use Ketoprofen Gel

If you miss a treatment, apply the gel as soon as you remember, but do not use more than 4 times a day. If you have any further questions on the use of this product, ask your doctor or pharmacist.

 

  1. Possible side effects

Like all medicines, Ketoprofen Gel can cause side effects, although not everybody gets them.

Stop using Ketoprofen Gel immediately and see your doctor or go to the hospital straight away if:

  • You have an allergic reaction following application of the The signs may include: a rash, swallowing or breathing problems, swelling of your lips, face, throat or tongue (frequency not known).
  • severe skin reactions during exposure to sunlight such as blistering or eczema of the eyes which may spread or become generalized (frequency rare)
  • a serious allergic reaction such as skin rash, swelling of the face, wheezing or difficulty breathing (anaphylactic shock) (frequency not known)

Tell your doctor or pharmacist if you have any of the following side effects. Also tell them if you notice any side effects not listed in this leaflet.

Uncommon side effects (affecting less than 1 in 100 patients) are:

  • Local skin reactions such as redness, eczema, itching or burning sensation

Rare side effects (affecting less than 1 in 1,000) are:

  • Skin reaction to light or sunlamps (photosensitivity)
  • Skin rashes, blisters, red lumps or eczema

Very rare side effects (affecting less than 1 in 10,000 patients) are:

  • Worsening of existing kidney problems, interruption of normal functioning of the

Not known (cannot be estimated from the available data)

Other effects, which depend on the amount of gel applied, the extent of the area that is treated, skin thickness, length of treatment, and the use of an air-tight or water-tight dressing, are the following:

  • Higher than normal levels of eosinophils (a particular kind of blood cell)
  • Inflammation of blood vessels (known as vasculitis)
  • Complication of wounds in patients with increased vulnerability to infection
  • Higher than normal body temperature
  • Stomach ulcer, which may be bleeding, and diarrhoea

 

Elderly people are generally more likely to suffer from side effects of Non-Steroidal Anti-Inflammatory Drugs (the drug class to which Ketoprofen Gel belongs).

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet.

 

  1. How to store Ketoprofen Gel

Keep Ketoprofen Gel away from naked flames. Keep out of the sight and reach of children. Do not store above 25˚C. Store in the original package and keep the tube in the outer carton. Do not use this medicine after the expiry date stated on the tube/carton. Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose

of medicines no longer required. These measures will help to protect the environment.

  1. Contents of the pack and other information

What Ketoprofen Gel contains

  • The active substance is ketoprofen and the gel contains 25 mg in every 1
  • The other ingredients are carbomer, triethanolamine, lavender essential oil, ethanol and purified

What Ketoprofen Gel looks like and contents of the pack

The gel is homogeneous and colourless and is available in tubes containing 50 g or 100 g. Not all pack sizes may be marketed.

 

  1. Manufactured in India by:
    TAJ PHARMACEUTICALS LTD.
    Mumbai, India
    Unit No. 214.Old Bake House,
    Maharashtra chambers of  Commerce Lane,
    Fort, Mumbai – 400001
    at:Gujarat, INDIA.
    Customer Service and Product Inquiries:
    1-800-TRY-FIRST (1-800-222-434 & 1-800-222-825)
    Monday through Saturday 9:00 a.m. to 7:00 p.m. EST
    E-mail: tajgroup@tajpharma.com